Catalog Home Page

On characterizations of beta and gamma distributions

Yeo, G.F. and Milne, R.K. (1991) On characterizations of beta and gamma distributions. Statistics & Probability Letters, 11 (3). pp. 239-242.

Link to Published Version:
*Subscription may be required


Characterizations based on a product of independent random variables are presented for gamma and beta distributions, thereby extending recent results due to Kotz and Steutel and the authors. Moment methods are useful in some proofs. Links are made to multivariate analogues.

Item Type: Journal Article
Murdoch Affiliation: School of Mathematical and Physical Sciences
Publisher: Elsevier BV
Item Control Page Item Control Page